Texas, 2004

Damaging Wind in Texas, June 22, 2004

June 22, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 22, 11:25 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 22, 11:25 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 PM CDT TUE JUN 22 2004

.DISCUSSION...

UPDATED ZONES JUST SENT TO ADD SVR WATCH FOR LOWER E TX AND W LA.
DID TWEAK TEMPS AND POPS IN A FEW PLACES...ESPECIALLY BEHIND
OUTFLOW/COLD FRONT OVER SW AR/NE TX.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  70  85  70 /  60  70  50  30
MLU  87  70  85  69 /  60  70  50  30
TXK  82  67  86  70 /  70  50  30  20
TYR  82  69  85  71 /  70  70  40  30
LFK  86  72  85  71 /  70  60  60  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 22, 11:00 AM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 22 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A FRONTAL SYSTEM EXTENDING FROM SOUTHWEST ARKANSAS INTO NORTHEAST
TEXAS...WILL SLOWLY SINK SOUTH THROUGH THE REMAINDER OF NORTHEAST
TEXAS AND INTO NORTH LOUISIANA THROUGH TONIGHT. A SERIES OF UPPER
LEVEL DISTURBANCES OVERRIDING THE FRONT WILL FOCUS SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS OVER MUCH OF NORTHEAST TEXAS...
NORTHERN LOUISIANA...AND PORTIONS OF SOUTHWEST ARKANSAS...GENERALLY
SOUTH OF A TEXARKANA TO HOPE LINE...THROUGH THIS EVENING. SOME OF
THESE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL. GIVEN A TROPICAL AIR MASS ALREADY IN PLACE...HEAVY
RAINFALL WILL BE LIKELY AS WELL WITH SOME OF THESE STORMS...WITH
AMOUNTS OF ONE TO THREE INCHES POSSIBLE...WITH ISOLATED HIGHER
AMOUNTS...THROUGH TONIGHT. ADDITIONAL REDEVELOPMENT IS POSSIBLE
TONIGHT OVER DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...BEFORE
PUSHING SOUTH AND EAST OF THE AREA WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE FRONT IS EXPECTED TO STALL OUT OVER THE SOUTHERN PORTIONS OF
NORTHEAST TEXAS AND NORTH LOUISIANA WEDNESDAY...BEFORE LIFTING NORTH
TOWARDS THE END OF THE WEEK. THUS...RAIN CHANCES AND THE THREAT FOR
HEAVY RAIN WILL CONTINUE OVER THE SOUTHERN HALF OF THE REGION...
CLOSER TO THE FRONT...MAINLY THURSDAY NIGHT AND FRIDAY. AN
ADDITIONAL TWO TO FOUR INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL
BE POSSIBLE AS THE FRONT LIFTS NORTH...AND UPPER LEVEL DISTURBANCES
ALOFT ENHANCE REDEVELOPMENT.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

15

The radar

The Shreveport radar (KSHV), 113 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nacogdoches

When
June 22, 1:50 PM CST
Where
Nacogdoches County, 10 mi E of Nacogdoches
Measured
56 kt (64 mph) estimated gust
Reported by
STORM CHASER
Coordinates
31.600, -94.500

Trees downed in Melrose.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404548.